# SDR FDEA200906142078

- Difficulty date: June 14, 2009
- Submitted: June 16, 2009
- Operation: Air carrier
- Aircraft: N577FE
- Make and model: Doug MD-11F
- Aircraft serial: 48469
- Aircraft time: 52,654 hours, 11,249 cycles
- System (JASC): 2611 · Smoke Detection
- Part: Control Panel
- Part number: 4059028902
- Part serial: 97020417
- Condition: Failed
- Location: Cockpit
- Stage of operation: DE
- How discovered: O
- Nature of condition: B, N
- Precautionary procedure: O

## Discrepancy

ALL FIRE TONES AND LIGHTS ANNUNCIATED FOR 10 SEC THEN APU FIRE WITH TONE STAYED ON FOLLOWED BY SMOKE FROM APU PANEL, PULLED APU FIRE HANDEL &  DISCHARGED BOTH BOTTLES.  APU NOT RUNNING. DECLARED EMERGENCY INTO HKG. FIRE ALERT REMAINS.  REMOVED APU FIRE CONTROL PANEL, FOUND SMOKE ODOR FROM PANEL PER MM 49-04-01 & ALSO UNLATCHED ALL SURROUNDING PANELS FOR VISUAL INSPECTION WITH ELECTRICAL POWER ON,  NO SIGN OF BURNING FOUND.  APU FIRE DET RESISTANCE CHECKED PER SSM 26-12-0, BOTH LOOPS WITHIN LIMITS.  APU FIRE CONTROL PANEL FROM ANOTHER ACFT CHECKED OK,  R&R APU FIRE CONTROL PANEL PER MM 49-04-01, AFTER REPLACEMENT APU FIRE HANDLE RED LIGHT STAY ON, R&R APU FDCU PER MM 26-12-04 PASSED & LIGHT CHECKED NORMAL.  R&R BOTH NR 1 & 2 APU/ENG 2 BOTTLE  CONTAINER PER MM 26-21-01-4 & TESTED OK PER MM 26-21-01-5.  INSPECTED APU COMP ALL NORMAL.  RAN APU & 3 ENG PER JRH. ALL IND NORMAL.
